Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Small child, persistent cough, nausea. Taking ventolin, flixotide steroid. Safe to use?

My 8 month old baby has just been prescribed ventolin and flixotide for a bad cough - been going for one week, and when it is bad he almost vomits (and has done once). I m ok with the ventolin but not flixotide as it s a steroid and I can find no other mention of a young baby being given it. He s been on it for 3 days, can I just stop it? Unfortunately I did not look it up immediately as my other child was ill too.
Asked On : Mon, 18 Mar 2013
Answers:  1 Views:  123
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics
Pediatrician, Neurology 's  Response
With the medication you have been prescribed by the doctor, it seems your baby must be having moderate severity of bronchial asthma. Ventolin is just works as a broncho-dilator to dilate the smooth muscles of small airways but the accompanying inflammatory component needs to be taken care of by steroids only. To use or not, depends upon the severity and duration of the symptoms and I personally advice you to see a pediatric Pulmonologist for your baby. Vomiting is a part of the problem with cough in kids and is not due to the drugs. I believe you are giving these medication by nebulizer as thro' oral route, it has less efficacy for brocho dilatation.
Answered: Mon, 18 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor